Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Tall $ \alpha $-recursive structures


Authors: Sy D. Friedman and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 88 (1983), 672-678
MSC: Primary 03C70; Secondary 03D60
MathSciNet review: 702297
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Scott rank of a structure $ M$, $ \operatorname{sr}(M)$, is a useful measure of its model-theoretic complexity. Another useful invariant is $ {\text{o}}(M)$, the ordinal height of the least admissible set above $ M$, defined by Barwise. Nadel showed that $ {\operatorname{sr}}(M) \leqslant {\text{o}}(M)$ and defined $ M$ to be tall if equality holds. For any admissible ordinal $ \alpha $ there exists a tall structure $ M$ such that $ {\text{o}}(M) = \alpha $. We show that if $ \alpha = {\beta ^ + }$, the least admissible ordinal greater than $ \beta $, then $ M$ can be chosen to have a $ \beta $-recursive presentation. A natural example of such a structure is given when $ \beta = \omega _1^L$ and then using similar ideas we compute the supremum of the levels at which $ {\Pi _1}({L_{\omega _1^L}})$ singletons appear in $ L$.


References [Enhancements On Off] (What's this?)

  • [69] Jon Barwise, Admissible sets and structures, Springer-Verlag, Berlin, 1975. An approach to definability theory; Perspectives in Mathematical Logic. MR 0424560 (54 #12519)
  • [78] Sy D. Friedman, An introduction to $ \beta $-recursion theory, Generalized Recursive Theory. II (Fenstad, Gandy, Sacks, eds.), North-Holland, Amsterdam, 1978.
  • [81] -, Model theory for $ {L_{\infty {\omega _1}}}$, (Proc. 1980-81 Logic Year, Jerusalem) (to appear).
  • [74] Mark Nadel, Scott sentences and admissible sets, Ann. Math. Logic 7 (1974), 267–294. MR 0384471 (52 #5348)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C70, 03D60

Retrieve articles in all journals with MSC: 03C70, 03D60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0702297-7
PII: S 0002-9939(1983)0702297-7
Keywords: Scott rank, admissible ordinals, Barwise compactness
Article copyright: © Copyright 1983 American Mathematical Society